MAUDE Adverse Event Report: DEPUY FRANCE SAS 3003895575 CORAIL2 NON COL HO SIZE 15; HIP FEMORAL STEM/SLEEVE

DEPUY FRANCE SAS 3003895575 CORAIL2 NON COL HO SIZE 15; HIP FEMORAL STEM/SLEEVE
Catalog Number L20315
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Irritation (1941); Pain (1994); Discomfort (2330)
Date of Event 05/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
New etq record created in order to update etq (legal system) complaint number (b)(4).   reason for original complaint litigation papers allege the following: friction and wear between the cobalt-chromium metal head and cobalt-chromium metal liner caused large amounts of toxic cobalt chromium metal ions and particles to be released into plaintiff's blood and tissue and bone surrounding the implant.As a result, plaintiff has been experiencing severe pain and discomfort and inflammation in his right thigh and groin.He also experienced a popping and snapping sensation in his hip joint when walking or moving to and from a sitting position.Update aug 14, 2017: legal medical records received.In addition to what was previously alleged, pfs alleges difficulty walking and trouble performing adls.After review of the medical records for mdr reportability, revision note reported minimal small corrosion in the head.No lab values for the metal ions.Part and lot information were provided.Complainant information was updated.This complaint was updated on: aug 24, 2017.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary :no device associated with this report was received for examination.Based on previous investigations this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary
=
> no device associated with this report was received for examination.Based on previous investigations this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report. udi: (b)(4).
 
Event or Problem Description
Ppf alleges elevated metal ions.Added lawyer, law firm and revision hospital.Updated part and lot numbers of the impacted products.Doi: (b)(6) 2008.Dor: (b)(6) 2017.(right hip).

Brand Name
CORAIL2 NON COL HO SIZE 15
Common Device Name
HIP FEMORAL STEM/SLEEVE
Manufacturer (Section D)
DEPUY FRANCE SAS 3003895575
7 allée irène joliot curie
bp 256
saint priest cedex 69801
FR  69801
MDR Report Key6855834
Report Number1818910-2017-24445
Device Sequence Number10877894
Product Code KWA
UDI-Device Identifier10603295258063
UDI-Public10603295258063
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K042992
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Attorney
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberL20315
Device Lot Number1860553
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/14/2017
Supplement Date Received by Manufacturer04/30/2018
10/17/2018
02/21/2019
Initial Report FDA Received Date09/11/2017
Supplement Report FDA Received Date05/01/2018
10/23/2018
02/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight98